Hail, Fairfield
- When
- June 22, 1:45 PM EST to 1:55 PM EST
- Where
- Fairfield County, Monroe
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.333, -73.217
Thunderstorms produced penny size hail as they moved through Monroe.
Showers and thunderstorms developed along a southward moving cold front on the afternoon of June 22nd. Some of the storms became severe as they headed in a general southward direction.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Showers and thunderstorms developed along a southward moving cold front on the afternoon of June 22nd. Some of the storms became severe as they headed in a general southward direction. They produced large hail and frequent lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 22, 9:20 AM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1020 AM EDT WED JUN 22 2005 .NEAR TERM (THIS AFTERNOON THROUGH TONIGHT)... PRE-FRONTAL ADVANCING THROUGH THE REGION AT THIS TIME WILL BE FOLLOWED BY A COLD FRONT THIS AFTERNOON. SCATTERED SHOWERS AHEAD AND ALONG THESE FEATURES WILL KEEP THE AREA UNDER A MINIMAL THREAT THROUGH MID AFTERNOON...THEN THE THREAT DIMINISHING FROM WEST TO EAST. PREVIOUS FORECAST PACKAGE SEEMS TO HANDLE THIS WELL ENOUGH SO DO NOT PLAN ON MAKING ANY CHANGES AT THIS TIME. TEMPERATURE FORECAST ALSO SEEMS ON TRACK WHICH FAVORED THE WARMER NAM SO NO NEED TO EVEN TWEAK THIS. FOR TONIGHT...COOL AND DRY AIRMASS ADVECTS IN. SHOULD SEE 40S IN OUTLYING AREAS IF WINDS DIMINISH ENOUGH. && .SHORT TERM (THURSDAY AND FRIDAY)... SFC HIPRES WILL BE PARKED OVERHEAD FOR MOST OF THURSDAY BEFORE THE CENTER OF IT SCOOTS OFF THE COAST BY LATE AFTERNOON. OVERALL...A SPECTACULAR DAY WITH LITTLE IN THE WAY OF CLOUDS AND LOW DEWPOINTS. RETURN FLOW GETS CRANKING THURS NIGHT AND FRIDAY. GENERALLY FAIR WEATHER EXPECTED...BUT GETTING WARMER. && .LONG TERM (SATURDAY THROUGH TUESDAY)... COULD BE A SIZZLER SATURDAY WITH AFTERNOON AND EVENING SHOWERS AND TSTMS. HIGH HEIGHTS AND SW WIND WILL OFFER THE OPPORTUNITY FOR ABOVE NORMAL TEMPS...PROBABLY 90S. HOWEVER...THIS HEAT WILL BE SHORT-LIVED AS NEXT CANADIAN HIPRES WILL BE WAITING IN THE WINGS SUNDAY THROUGH TUES. && .HYDROLOGY... NO PROBLEMS EXPECTED OVER THE NEXT SEVERAL DAYS. && .AVIATION... THE SHOWERS ASSOCIATED WITH AND AHEAD OF A COLD FRONT MOVING THROUGH THE REGION TODAY WILL BE SCATTERED ABOUT. AN ISOLATED THUNDERSTORM IS POSSIBLE BUT UNLIKELY TO OCCUR AT ANY SPECIFIC TERMINAL SO NO MENTION OF THIS WILL BE MADE. CIGS AND VSBY EXPECTED TO REMAIN VFR TODAY ALTHOUGH A PASSING SHOWER COULD BRIEFLY LOWERING A VSBY TO MVFR. NORTHERLY WINDS 10 TO 15 KNOTS EXPECTED IN THE WAKE OF THE FRONT...DIMINISHING TO AROUND 10 KNOTS OR LESS AFTER SUNSET. && .MARINE... WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA CRITERIA NEXT FEW DAYS AT LEAST. THEN...LOOKING AT ONLY A MINIMAL SMALL CRAFT THREAT FOR SEAS SATURDAY IN A TIGHTENING SOUTHWESTERLY GRADIENT AHEAD OF NEXT COLD FRONT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 948 AM EDT WED JUN 22 2005 ANZ330-335-338-350-353-355-CTZ005>012-NJZ002>006-011-NYZ067>081- 231000- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 948 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK... NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT AND THE LOCAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 124 PM EDT WED JUN 22 2005 NYZ067-221830- ORANGE- 124 PM EDT WED JUN 22 2005 ...STRONG THUNDERSTORM ENTERING WESTERN ORANGE COUNTY... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CUDDEBACKVILLE...OR 8 MILES SOUTH OF MONTICELLO...AND MOVING SOUTH AT 15 MPH. THIS STORM WILL BE... NEAR CUDDEBACKVILLE BY 135 PM EDT. 6 MILES WEST OF FINCHVILLE BY 145 PM EDT. NEAR PORT JERVIS BY 200 PM EDT. SMALL HAIL AND BRIEF HEAVY RAINS OF UP TO A HALF INCH ARE EXPECTED WITH THIS STORM. GOODMAN
The Brookhaven radar (KOKX), 60 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
1 hail. Local standard time, as filed.
Thunderstorms produced penny size hail as they moved through Monroe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2005Every state in 2005This day in weather historyWarnings in Connecticut, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456646.